Alert archive / Michigan / Freeze Warnings in 2021
Freeze Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at May 13, 2021, 12:00 PM EDT for 7 counties in Michigan. It took effect at May 14, 2021, 12:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2021, 12:00 PM EDT (16:00 UTC)
- In effect from
- May 14, 2021, 12:00 AM EDT
- Expired
- May 14, 2021, 6:59 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWUS73 KGRR 131600 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1200 PM EDT Thu May 13 2021 MIZ037>040-043>045-140000- /O.NEW.KGRR.FZ.W.0011.210514T0400Z-210514T1200Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, and Big Rapids 1200 PM EDT Thu May 13 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central and west central Michigan. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ046-050>052-056>059-064>067-071>074-140000- /O.NEW.KGRR.FR.Y.0006.210514T0400Z-210514T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 1200 PM EDT Thu May 13 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Temperatures near freezing could harm plants and other sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...A few locations in Van Buren and Allegan County may briefly drop below freezing around sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/grr
4 follow-up statements
340 WWUS73 KGRR 131950 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 350 PM EDT Thu May 13 2021 MIZ037>040-043>045-140400- /O.CON.KGRR.FZ.W.0011.210514T0400Z-210514T1200Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, and Big Rapids 350 PM EDT Thu May 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central and west central Michigan. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ046-050>052-056>059-064>067-071>074-140400- /O.CON.KGRR.FR.Y.0006.210514T0400Z-210514T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 350 PM EDT Thu May 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Temperatures near freezing could harm plants and other sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Some locations in Van Buren and Allegan Counties may briefly drop below freezing around sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/grr
643 WWUS73 KGRR 140152 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 952 PM EDT Thu May 13 2021 MIZ037>040-043>045-141000- /O.CON.KGRR.FZ.W.0011.210514T0400Z-210514T1200Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, and Big Rapids 952 PM EDT Thu May 13 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central and west central Michigan. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ046-050>052-056>059-064>067-071>074-141000- /O.CON.KGRR.FR.Y.0006.210514T0400Z-210514T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 952 PM EDT Thu May 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...From midnight tonight to 8 AM EDT Friday. * IMPACTS...Temperatures near freezing could harm plants and other sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/grr
962 WWUS73 KGRR 140815 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 415 AM EDT Fri May 14 2021 MIZ037>040-043>045-141200- /O.CON.KGRR.FZ.W.0011.000000T0000Z-210514T1200Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, and Big Rapids 415 AM EDT Fri May 14 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 degrees. * WHERE...Portions of central and west central Michigan. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MIZ046-050>052-056>059-064>067-071>074-141200- /O.CON.KGRR.FR.Y.0006.000000T0000Z-210514T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 415 AM EDT Fri May 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Portions of central, south central, southwest and west central Michigan. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Temperatures near freezing could harm plants and other sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/grr
645 WWUS73 KGRR 141059 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 659 AM EDT Fri May 14 2021 MIZ037>040-043>045-141200- /O.CAN.KGRR.FZ.W.0011.000000T0000Z-210514T1200Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, and Big Rapids 659 AM EDT Fri May 14 2021 ...FREEZE WARNING IS CANCELLED... Temperatures are rising quickly so the threat of freezing temperatures has ended. $$ MIZ046-050>052-056>059-064>067-071>074-141200- /O.CAN.KGRR.FR.Y.0006.000000T0000Z-210514T1200Z/ Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton- Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 659 AM EDT Fri May 14 2021 ...FROST ADVISORY IS CANCELLED... Temperatures are rising quickly so the threat of frost has ended. $$ For more information from the National Weather Service visit https://weather.gov/grr
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at May 13, 7:41 AM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 13, 7:41 AM EDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
741 AM EDT Thu May 13 2021
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 330 AM EDT Thu May 13 2021
-High Pressure Building with Warming Temperatures
-Short wave with weak precipitation chances Saturday
-Precipitation chances continues to trend southward late weekend
&&
.DISCUSSION...(Today through next Wednesday)
Issued at 33o AM EDT Thu May 13 2021
--High Pressure Building with Warming Temperatures--
Dry air with building high pressure will dominate the weather
pattern today and into the weekend. The inversion at the surface
will allow for another cold morning with frost/freeze headlines
across Southwest Michigan.
As the inversion breaks down this morning, westerly winds will
pick up, though the winds will be fairly light around 5 to 10
mph. Temperatures will increase and given the high pressure, along
with the dry air, it will be a fairly warm day. Highs are
expected to be in the upper 60s through most of the region
potentially hitting the low 70s along the US-10 corridor. Fair
weather and warming temperatures will continue through the end of
the work week.
--Short wave with weak precipitation chances Saturday--
A short wave trough will filter its way into the region Saturday.
this will bring some increased cloudiness. However given the dry
pattern it will be difficult to form precipitation. There is a
slight chance Saturday afternoon. The best chance will be
Saturday night into Sunday with better mid to upper level
instability.
--Precipitation chances continues to trend southward--
The warm and dry conditions will continue through most of the
weekend. The model trends continue to keep the surface system,
and its warm front, mainly through the southern tier of Michigan.
So there is a decent chance of rain along the I-94 corridor late
Sunday into Monday. Precip amounts will be fairly low. The strong
jet aloft continues to trend southward, which will keep the
system and its corresponding warm front south of Michigan.
Early next week a negatively tilted ridge will building over the
upper midwest and into central Canada. This ridge will stifle
convection and continue the warming temperatures. There is an
opportunity to relieve the dry conditions mid to late next week
with a northward propagating shortwave, however there is some
disparity in the models so confidence in position and timing
remains low.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 740 AM EDT Thu May 13 2021
Clear skies and light winds will prevail into Friday afternoon.
&&
.MARINE...
Issued at 330 AM EDT Thu May 13 2021
High pressure centered over the Great Lakes Region will keep
winds and waves below Small Craft Advisory criteria the next
several days. However expect stronger onshore flow of 10-15 kts
during the afternoon and early evening hours due to lake breeze
circulations (differential heating of land vs lake).
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Frost Advisory until 8 AM EDT this morning for MIZ050>052-
056>059-064>067-071>074.
Freeze Warning until 8 AM EDT this morning for MIZ037>040-
043>046.
LM...None.
&&
SYNOPSIS...Ceru
DISCUSSION...Ceru
AVIATION...WDM
MARINE...CeruHazardous weather outlook, May 13, 4:49 AM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 449 AM EDT Thu May 13 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 449 AM EDT Thu May 13 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Frost and freezing temperatures are expected this morning. Freezing conditions are more likely near and north of Highway M-20. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Frost is possible Thursday night into early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-140900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 449 AM EDT Thu May 13 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:00 PM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 10 more | 19 hr |
Nearby
Freeze Warnings in Michigan, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.